Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 241, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 14, 2005, 9:57 PM CST for Perry County, Stone County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2005, 9:57 PM CST (03:57 UTC)
- Expired
- Dec 14, 2005, 10:30 PM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 9:29 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 150357 SVRMOB MSC111-131-150430- /O.NEW.KMOB.SV.W.0241.051215T0357Z-051215T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 957 PM CST WED DEC 14 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEAST MISSISSIPPI SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1030 PM CST * AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF ROGERS LAKE TO 17 MILES SOUTHWEST OF ROGERS LAKE...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF WIGGINS TO 9 MILES NORTHEAST OF PICAYUNE...AND MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROGERS LAKE BY 1010 PM CST WIGGINS AND TEN MILE BY 1020 PM CST JANICE AND WLOX TV STATION TOWER BY 1025 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3091 8956 3048 8961 3069 8889 3108 8883 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 4:25 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 14, 4:25 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 PM CST WED DEC 14 2005 .SYNOPSIS...WEAK MID/UPPER LEVEL RIDGE OVER THE FORECAST AREA WITH 100 KT H25 SUB-TROPICAL JET EXTENDING FROM BROWNSVILLE TX TO THE SOUTHEAST CONUS. EMBEDDED WEAK IMPULSES MOVING IN WEST-SOUTHWEST FLOW...WHILE PRECIPITABLE WATERS VALUES SOAR WELL ABOVE NORMAL. SURFACE LOW CURRENTLY CENTER OVER HOUSTON WITH PRESSURE DOWN TO 1002 MB SO FAR. /22 && .SHORT TERM (TODAY THROUGH SATURDAY)...RAIN CHANCES WILL INCREASE THROUGHOUT THE NIGHT AS WEAK UPPER LEVEL SHORTWAVES MOVE OVER THE FORECAST AREA AND A STRONG SURFACE LOW MOVES ACROSS THE FORECAST AREA. 18Z GFS TRACKS THE LOW FURTHER NORTH THEN PREVIOUS RUNS... WHICH COULD PUT MOST OF THE FORECAST AREA IN THE WARM SECTOR. CURRENTLY ONLY THE SOUTHERN HALF OF THE FORECAST IS UNDER A SLIGHT RISK OUTLOOK...BUT THIS MAY HAVE TO BE PUSHED NORTHWARD LATER TONIGHT. AREA WILL LIKELY BE PLACED UNDER A SEVERE THUNDERSTORM OR TORNADO WATCH BOX THIS EVENING. ENHANCED VERTICAL FORCING MAY RESULT IN FEW SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS...WHILE SHEAR PROFILES SUGGEST AN ISOLATED TORNADO THREAT TONIGHT SOUTH AND EAST OF THE LOW TRACK. CATEGORICAL POPS TONIGHT WITH GFS/ETA/NGM AT 100%...WITH RAIN MOVING MAINLY EAST OF INTERSTATE-65 BY 9 AM THURSDAY MORNING. MID/UPPER LEVEL FORCING SUGGEST AT LEAST SOME MORNING ISOLATED THUNDERSTORMS WILL REMAIN ACROSS THE FAR EASTERN ZONES. DRY COOL AIR MASS WILL FOLLOW BEHIND THE FRONT WITH OVERNIGHT LOWS AROUND FREEZING THURSDAY AND FRIDAY NIGHT. ISENTROPIC OVERRUNNING DEVELOPS THIS WEEKEND AS ANOTHER LOW DEVELOPS OVER THE NORTHWEST GULF...BUT THIS TIME IS FORECAST TO TRACK FURTHER SOUTH OVER THE GULF WATERS. DELAYED ARRIVAL OF RAIN BY SIX HOURS INTO SATURDAY AFTERNOON...BUT KEPT THE LIKELY CHANCE GOING WITH ISOLATED THUNDERSTORMS. .LONG TERM (SUNDAY AND WEDNESDAY)...NO CHANGES MADE AT THIS TIME. ISOLATED SHOWERS SUNDAY...OTHERWISE COLD HIGH PRESSURE DROPS INTO THE SOUTHERN PLAINS SETTING UP A GOOD COLD ADVECTION PATTERN ACROSS THE SOUTHEAST FOR THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. NO POPS DURING LATTER HALF OF EXTENDED FCST. /22 && .MARINE...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WEAKEN OVER THE COASTAL WATERS AS A LOW PRESSURE SYSTEM TRACKS EAST ALONG THE ALABAMA AND NORTHWEST FLORIDA COAST TONIGHT. THIS SYSTEM WILL BRING MODERATE TO STRONG SOUTHERLY WIND AND BUILDING SEAS...AND ONLY HAD TO MAKE MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST THIS AFTERNOON. THE WAVES AND SEAS WILL LIKELY BE HIGHER NEAR THE STRONGER THUNDERSTORMS TONIGHT INTO EARLY THURSDAY MORNING. THE RAIN WILL END BY NOON AS THE FRONT MOVES QUICKLY TO THE EAST. A MODERATE TO STRONG NORTH WIND WILL DEVELOP BEHIND THE COLD FRONT...AND PERSIST THROUGH THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM MOVE OVER THE NORTHERN GULF. 05/22 && .FIRE WEATHER...A STORM SYSTEM WILL MOVE INTO THE AREA LATE TODAY. INCREASING AMOUNTS OF MOISTURE AND WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL KEEP RH VALUES WELL ABOVE CRITICAL VALUES THROUGH THURSDAY. WINDS WILL BE STRONG AND GUSTY OUT OF THE SOUTH AND SOUTHEAST THROUGH TONIGHT...SHIFTING TO THE NORTHWEST ON THURSDAY. RH VALUES WILL REACH INTO THE 30S FRIDAY AND SATURDAY BEHIND THE FRONT...BUT ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 55 61 33 58 / 100 30 0 0 PENSACOLA 59 64 35 58 / 100 50 0 0 DESTIN 59 65 40 57 / 100 70 0 0 EVERGREEN 53 56 30 56 / 100 50 0 0 WAYNESBORO 47 54 30 55 / 100 30 0 0 CAMDEN 52 53 31 55 / 100 50 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY. FL...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY. MS...NONE. &&
Hazardous weather outlook, Dec 14, 12:50 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CST WED DEC 14 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1250 PM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT... FORECASTERS CONTINUE TO MONITOR A DEVELOPING AREA OF PRESSURE OVER SOUTH TEXAS TODAY. THE LOW AND ASSOCIATED COLD FRONT WILL MOVE EASTWARD ACROSS SOUTHERN MISSISSIPPI AND ALABAMA OVERNIGHT. THUNDERSTORMS WILL DEVELOP NEAR THE LOW AND ALONG THE COLD FRONT LATE THIS AFTERNOON OVER SOUTHEAST MISSISSIPPI...AND WILL MOVE INTO COASTAL SECTIONS OF ALABAMA BY LATE EVENING. SOME STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS EVENING OVER THE SOUTHERN SECTIONS OF INLAND MISSISSIPPI AND NEAR MIDNIGHT OVER THE COASTAL AREAS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. STRONG...LOCALLY DAMAGING WINDS AND ISOLATED TORNADOS NEAR THE PATH OF THE LOW PRESSURE WILL BE THE MAIN THREAT. OVER THE BAYS AND COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR INCREASING WINDS. SUSTAINED WINDS OVER THE WATERS WILL BE IN EXCESS OF 20 KNOTS BY LATE AFTERNOON...WITH PERIODS OF HIGHER WINDS AND GUSTS IN AND NEAR THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL BE GENERALLY EAST OF INTERSTATE 65 BY THURSDAY MORNING...A FEW STRONG STORMS POSSIBLE OVER THE EASTERN SECTIONS EARLY IN THE MORNING. WINDS WILL REMAIN STRONG OVER THE COASTAL WATERS AND A SMALL CRAFT ADVISORY WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER CONCERNS MAY BE NECESSARY TONIGHT. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:29 PM CST | Severe Thunderstorm Warning | MOB | George, Stone | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.